Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 88, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 29, 2000, 9:10 PM CDT for Jones County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 29, 2000, 9:10 PM CDT (02:10 UTC)
- Expired
- Apr 29, 2000, 10:15 PM CDT
- In force
- 65 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jones County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 9:33 PM CDT | Hail 2.75 | Stamford, TX | Baseball size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 300211 SVRSJT TXC253-300315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 910 PM CDT SAT APR 29 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JONES COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1015 PM CDT * AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER STAMFORD...MOVING EAST AT 5 MPH. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE SHELTER INSIDE A STURDY BUILDING...AND STAY AN INTERIOR ROOM AWAY FROM WINDOWS. HAILSTONES AS LARGE AS HALF DOLLAR ARE LIKELY WITH THIS STORM. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3295 9997 3284 9983 3295 9961 3295 9990
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 7:42 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 29, 7:42 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 742 PM CDT SAT APR 29 2000 WILL UPDATE ZONES SHORTLY FOR NEWLY ISSUED SEVERE THUNDERSTORM WATCH. .SJT...WIND CAUTION ON AREA LAKES TONIGHT ALL ZONES. 19 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:55 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 65 min |
| Apr 29, 8:56 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 64 min |
| Apr 29, 9:00 PM CDT | Flash Flood Warning | SJT | Haskell | 60 min |
| Apr 29, 11:43 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 77 min |
| Apr 30, 12:40 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 65 min |
| Apr 30, 12:49 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 56 min |
| Apr 30, 3:51 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 54 min |
| Apr 30, 4:22 PM CDT | Tornado Warning | SJT | Throckmorton | 38 min |
| Apr 30, 4:56 PM CDT | Tornado Warning | SJT | Throckmorton | 64 min |
| Apr 30, 5:57 PM CDT | Tornado Warning | SJT | Throckmorton | 48 min |
| Apr 30, 6:43 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.